Levaquin® Treatment Reactions Causes FDA To Require Warning
Jon L. Gelman is investigating potential cases in which individuals using the antibiotic Levaquin® have experienced painful tendonitis, tendon rupture or other ligament and tendon injuries.
If you or a loved may have suffered symptoms resulting from Levaquin® use, including pain, swelling, inflammation of a tendon or tendon rupture, contact attorney Jon L. Gelman by e-mail or call 1-973.696.7900.
Levaquin® is part of a class of antibiotic drugs known as fluoroquinolones, which are prescribed for the treatment of lung, sinus, skin and urinary tract infections in adults. Fluoroquinolones are popular among doctors because they kill several bacteria and thus have a higher probability of treating the infection. They are also frequently used when an infection is resistant to older antibiotics. Levaquin® is manufactured by Ortho-McNeil-Janssen Pharmaceutical and is available in pill, tablet, capsule or injection form.
Serious Warnings about Levaquin® and Similar Antibiotics
Although the increased risk of tendonitis and tendon rupture has been noted on fluoroquinolone drug labeling for several years, the FDA has continued to receive reports of tendon disorders and ruptures among patients, and incidents of side effects often go unreported.
The risk of developing fluoroquinolone-associated tendon disorders or tendon rupture increases in:
· Individuals over the age of 60
· Individuals taking corticosteroid drugs
· Recipients of kidney, heart and lung transplants
Tendon ruptures and injuries are often debilitating and may affect use of the injured limb. Symptoms may include pain, swelling, inflammation, bruising and tears in tendons such as the Achilles, shoulder, hand or legs.